Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 4, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at Mar 29, 2007, 1:23 AM CDT for Lipscomb County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2007, 1:23 AM CDT (06:23 UTC)
- Expired
- Mar 29, 2007, 3:30 AM CDT
- In force
- 2 hr
- Issued by
- NWS Amarillo, TX
- Area
- Whole counties
County Lipscomb County, TX
The radar
The Dodge City radar (KDDC), 167 km from the middle of the area, began a volume at 06:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 6.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2811 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 815 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 12.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KAMA 290626 FFWAMA TXC295-290830- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AMARILLO TX 123 AM CDT THU MAR 29 2007 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * FLASH FLOOD WARNING FOR... LIPSCOMB COUNTY IN THE PANHANDLE OF TEXAS... THIS INCLUDES THE CITY OF LIPSCOMB... * UNTIL 330 AM CDT * AT 121 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED TWO FEET OF WATER OVER HIGHWAY 15 2 MILES WEST OF DARROUZETT TOWARDS BOOKER. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FOLLETT AND DARROUZETT AND LIPSCOMB ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE WARNED AREA. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN AMARILLO. LAT...LON 3607 10052 3607 10000 3648 10002 3648 10054 $$ JORDAN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 28, 11:37 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Mar 28, 11:37 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1137 PM CDT WED MAR 28 2007 .UPDATE... HAVE UPDATED POPS TO REFLECT CURRENT SITUATION AND REMOVE OLD WATCH THAT WAS REPLACTED BY TOR WATCH 87. PACIFIC FRONT IS PUSHING EAST ACROSS THE AREA RESULTING IN A TRANSITION TO SQUALL LINE WITH DAMAGING WINDS THE MAIN THREAT. POSSIBLE BOW ECHO IS DEVELOPING ALONG INTERSTATE 40 WHICH WILL POSE HAZARD FOR RECOVERY EFFORTS IN AREAS AFFECTED BY TORNADOES THIS EVENING. JORDAN && .PREV DISCUSSION... /ISSUED 156 PM CDT WED MAR 28 2007/ DISCUSSION... DRYLINE IS BEGINNING TO MIX EAST AS SEEN ON KFDX RADAR IMAGERY AND SURFACE OBS. THIS WILL CONTINUE TO BE THE CASE THIS AFTERNOON. 28/12Z GUIDANCE DEPICTS THE DRYLINE SHARPENING OVER THE WESTERN/CENTRAL PORTIONS OF THE TX/OK PANHANDLES LATE THIS AFTERNOON...WITH CONVECTIVE INITIATION BEGINNING AS EARLY AS 20/21Z. THERE WILL BE ADEQUATE INSTABILITY/SHEAR TO SUPPORT DISCRETE SUPERCELLS AS INSOLATION ALLOWS THE CAP TO BREAK. LARGE SCALE LIFT WILL BE AIDED BY THE APPROACHING UPPER-LEVEL TROF AND INCREASING DIFFLUENT PATTERN ALOFT. EXPECT A WATCH TO BE ISSUED FOR PART/ALL OF THE AREA IN THE NEXT ONE TO TWO HOURS. SEE THE HWO AND/OR SPS FOR DETAILS ON THE SEVERE THREAT THIS EVENING. EXPECT STORMS TO EVOLVE INTO LINEAR MCS OVERNIGHT...ADDING THE THREAT OF HEAVY RAINFALL TO THE EQUATIONS AS STORMS TRAIN OVER THE SAME AREAS. RAINFALL AMOUNTS OF 1-2 INCHES ARE POSSIBLE EAST OF THE DRYLINE...WITH ISOLATED AMOUNTS OF 2-4 INCHES POSSIBLE THROUGH TONIGHT. WEAK PACIFIC FRONT IS EXPECTED TO OVERTAKE THE DRYLINE LATE IN THE FIRST PERIOD WHICH WILL HELP SCOUR OUT THE MOISTURE FOR MOST OF THE AREA. HOWEVER...UPPER-LOW WILL REMAIN CENTERED OVER COLORADO THROUGH FRIDAY. WITH LIFT ENHANCED BY WEAK IMPULSES ROTATING AROUND THIS LOW...THERE SHOULD BE ENOUGH MOISTURE ACROSS THE EASTERN PANHANDLES TO WARRANT THE MENTION OF SLIGHT CHANCE POPS THU AND FRI. AT THIS TIME...IT APPEARS THAT MOISTURE WILL BE TOO LIMITED ACROSS THE CENTRAL AND WESTERN ZONES. I DID LOWER MAX TEMPS A CATEGORY OR SO ON FRIDAY BUT WE SHOULD STILL SEE MAX TEMPS WITHIN A FEW DEGREES OF CLIMO. AS UPPER-LOW DEPARTS TO THE EAST ON SATURDAY...QUASI-ZONAL MID/UPPER- LEVEL FLOW WILL RESULT IN LEE-SIDE TROFFING. THIS WILL BRING A RETURN TO SOUTH/SOUTHWEST FLOW AND WILL PUSH TEMPS BACK INTO THE MID AND UPPER 70S BY SUNDAY. FLOW ALOFT WILL QUICKLY BECOME MORE SOUTHWESTERLY BY MONDAY AS NORTHERN STREAM TROF DIGS INTO THE INTER- MOUNTAIN WEST. H85 TEMPS ARE PROGGED TO CLIMB TO AROUND 20C ACROSS THE AREA ON MONDAY...WHICH WILL SUPPORT TEMPS NEAR 80 DEGREES. GFS DEPICTS A STRONGER COLD FRONT MOVING THROUGH THE PANHANDLES ON TUESDAY. WILL UNDERCUT THE MEX GUIDANCE BEHIND THIS FRONT AS IT KEEPS TEMPS ABOVE CLIMO DESPITE PROGGING H85 TEMPS IN THE SINGLE DIGITS. WILL NOT ADD PRECIP MENTION FOR THE FORECAST FOR TUESDAY BUT WILL HAVE TO MONITOR THIS POSSIBILITY OVER THE NEXT FEW MODEL RUNS. JOHNSON && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. &&
Hazardous weather outlook, Mar 28, 11:47 PM CDT, 1 hour 36 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1147 PM CDT WED MAR 28 2007 OKZ001>003-TXZ001>020-291100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 1147 PM CDT WED MAR 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... ...A TORNADO WATCH IS IN EFFECT FOR THE EASTERN OKLAHOMA PANHANDLE AND THE EASTERN ONE-THIRD OF THE TEXAS PANHANDLE UNTIL 6 AM... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS EAST OF A GUYMON OKLAHOMA TO CLAUDE LINE THROUGH THE OVERNIGHT HOURS. ALTHOUGH THE TORNADO THREAT HAS DIMINISHED...ATMOSPHERIC CONDITIONS ARE BECOMING MORE FAVORABLE FOR DAMAGING WINDS ASSOCIATED WITH THE SQUALL LINE MOVING ACROSS THE REGION. IN ADDITION...HEAVY RAINFALL WILL LIKELY OCCUR WITH THE THUNDERSTORMS...WHICH MAY LEAD TO LOCALIZED FLOODING OR FLASH FLOODING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR LIKELY ACTIVATION LATER THIS AFTERNOON AND EVENING. JORDAN
In the hours before
Local storm report, Mar 29, 12:33 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1233 AM CDT THU MAR 29 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0730 PM TORNADO 2 E ELMWOOD 36.62N 100.48W
03/28/2007 BEAVER OK EMERGENCY MNGR
*** 2 FATAL ***
&&
RNLocal storm report, Mar 29, 12:35 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1235 AM CDT THU MAR 29 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1230 AM HAIL CLARENDON 34.94N 100.89W
03/29/2007 E0.75 INCH DONLEY TX PUBLIC
&&
RNSpecial weather statement, Mar 29, 12:38 AM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1238 AM CDT THU MAR 29 2007 TXZ010-015-290645- HEMPHILL TX-WHEELER TX- 1238 AM CDT THU MAR 29 2007 ...LINE OF STRONG THUNDERSTORMS IN HEMPHILL AND WHEELER COUNTIES... AT 1238 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 11 MILES SOUTHWEST OF CANADIAN TO 4 MILES SOUTHWEST OF KELLERVILLE MOVING NORTHEAST AT 35 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. TAKE SHELTER UNTIL THE STORM HAS PASSED. JORDAN
Local storm report, Mar 29, 1:11 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
111 AM CDT THU MAR 29 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1112 PM TSTM WND GST CLAUDE 35.11N 101.36W
03/28/2007 E66 MPH ARMSTRONG TX MESONET
RECORDED BY KVII SCHOOLNET SITE
&&
CKLocal storm report, Mar 29, 1:13 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
113 AM CDT THU MAR 29 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0837 PM TSTM WND GST PANHANDLE 35.35N 101.38W
03/28/2007 E87 MPH CARSON TX MESONET
REPORTED BY KVII SCHOOLNET SITE
&&
CKSpecial weather statement, Mar 29, 1:20 AM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 120 AM CDT THU MAR 29 2007 TXZ020-290700- COLLINGSWORTH TX- 120 AM CDT THU MAR 29 2007 ...LINE OF STRONG THUNDERSTORMS IN COLLINGSWORTH COUNTY... AT 120 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 10 MILES NORTHWEST OF DOZIER TO 19 MILES SOUTHWEST OF QUAIL MOVING EAST AT 40 MPH. PERSONS IN WELLINGTON...QUAIL...AND SAMNORWOOD SHOULD BE PREPARED FOR ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. JORDAN
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 7:06 PM CDT | Tornado Warning | AMA | Hansford, Hutchinson | 39 min |
| Mar 28, 7:13 PM CDT | Severe Thunderstorm Warning | AMA | Gray | 62 min |
| Mar 28, 7:21 PM CDT | Tornado Warning | AMA | Lipscomb | 39 min |
| Mar 28, 7:24 PM CDT | Tornado Warning | AMA | Donley | 51 min |
| Mar 28, 7:29 PM CDT | Severe Thunderstorm Warning | AMA | Moore, Sherman | 61 min |
| Mar 28, 7:43 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong | 62 min |
| Mar 28, 7:50 PM CDT | Tornado Warning | AMA | Gray | 40 min |
| Mar 28, 7:58 PM CDT | Severe Thunderstorm Warning | AMA | Carson | 62 min |
| Mar 28, 8:16 PM CDT | Tornado Warning | AMA | Donley | 29 min |
| Mar 28, 8:22 PM CDT | Tornado Warning | AMA | Wheeler | 38 min |
| Mar 28, 8:25 PM CDT | Severe Thunderstorm Warning | AMA | Potter, Randall | 65 min |
| Mar 28, 8:27 PM CDT | Tornado Warning | AMA | Gray | 48 min |
| Mar 28, 8:32 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Roberts | 58 min |
| Mar 28, 8:44 PM CDT | Severe Thunderstorm Warning | AMA | Hutchinson | 61 min |
| Mar 28, 8:59 PM CDT | Tornado Warning | AMA | Wheeler | 46 min |
| Mar 28, 9:04 PM CDT | Severe Thunderstorm Warning | AMA | Carson | 56 min |
| Mar 28, 9:10 PM CDT | Tornado Warning | AMA | Gray | 29 min |
| Mar 28, 9:17 PM CDT | Tornado Warning | AMA | Hemphill | 43 min |
| Mar 28, 9:27 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith | 63 min |
| Mar 28, 9:27 PM CDT | Severe Thunderstorm Warning | AMA | Roberts | 63 min |
| Mar 28, 9:28 PM CDT | Severe Thunderstorm Warning | AMA | Hansford | 62 min |
| Mar 28, 9:29 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 61 min |
| Mar 28, 9:32 PM CDT | Severe Thunderstorm Warning | AMA | Potter, Randall | 58 min |
| Mar 28, 9:40 PM CDT | Severe Thunderstorm Warning | AMA | Gray | 65 min |
| Mar 28, 9:46 PM CDT | Tornado Warning | AMA | Roberts | 44 min |
| Mar 28, 9:53 PM CDT | Severe Thunderstorm Warning | AMA | Hutchinson | 67 min |
| Mar 28, 10:04 PM CDT | Tornado Warning | AMA | Hemphill | 41 min |
| Mar 28, 10:13 PM CDT | Severe Thunderstorm Warning | AMA | Carson | 62 min |
| Mar 28, 10:22 PM CDT | Severe Thunderstorm Warning | AMA | Roberts | 53 min |
| Mar 28, 10:26 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 64 min |
| Mar 28, 10:34 PM CDT | Severe Thunderstorm Warning | AMA | Potter, Randall | 56 min |
| Mar 28, 11:18 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong | 57 min |
| Mar 28, 11:38 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray | 67 min |
| Mar 28, 11:42 PM CDT | Severe Thunderstorm Warning | AMA | Ochiltree, Roberts | 63 min |
| Mar 28, 11:45 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 60 min |
| Mar 29, 12:20 AM CDT | Severe Thunderstorm Warning | AMA | Donley | 55 min |
| Mar 29, 12:29 AM CDT | Flash Flood Warning | AMA | Donley, Gray | 2 hr |
| Mar 29, 2:24 AM CDT | Severe Thunderstorm Warning | AMA | Collingsworth | 32 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.